MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant immediately performed another test at 6:55 am using the same meter and a new vial of test strips same lot number getting a result 236 mg/dl strips during the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert: - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant called into customer care to report she is getting higher than expected blood glucose readings.According to the complainant she took her daily scheduled dose of 13 units of insulin; and administered an additional 7 units of insulin based on the 221 mg/dl result.There was no report of any adverse incident as a result of administering of the extra 7 units of insulin.The complainant reported, ".'felt' normal but was concerned about her readings.".
 
Additional Manufacturer Narrative
Several attempts to follow up with the complainant on the status of the test strips in question 1020916267 have been unsuccessful.Complaint could not be confirmed.The consumer did not return the test strips in question.Failure analysis of the returned nova max plus blood glucose meter revealed the device to be within product specification no performance failure was found.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Use of the consumer nova max plus device and the qa strips from the identified lot did not reveal any performance failure.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key6586964
Report Number3004193489-2017-00018
Device Sequence Number767664
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2018
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020916267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1